MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Pain (1994); Blood Loss (2597)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the involved r2p destination sl guiding sheath was used to treat type a iliac lesion.The physician attempted to advance the device close to the lesion with radial artery approach; however, the device did not advance when it reached around the subclavian artery.As the patient complained of a pain on the punctured site, the physician gave up the procedure with the device, and then the device was withdrawn from the patient successfully.The device was not used and replaced with r2p slenguide to continue the procedure.The procedure was successfully completed.The physician felt resistance higher than usual when the device advanced.There was no calcification in the route.Blood loss was less than 250cc.There was no health to the damage.There was no patient injury, medical/surgical intervention required.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in section b5, to update section h3, and to provide the completed investigation results.One 6 fr r2p 119 cm destination slender sheath mated along with the dilator was received for product evaluation.No other accessory components were returned.Visual inspection of the sheath and dilator revealed no anomalies.The outer diameter of the dilator was measured and was found to be 2.11 mm which is within the manufacturer specifications.The outer diameter of the sheath was measured and found to be 2.56 mm and the inner diameter of the sheath was found to be 2.23 mm.Functional testing was conducted and the dilator was mated with the sheath, and no resistance was felt while mating the two components.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The investigation results verified the returned sample was of the normal product.The exact cause of the reported event cannot be definitively determined based on the available information.
 
Event or Problem Description
Additional information was received 01jul2020.The radial artery was up sized in order to use the slenguide.The r2p slenguide was used to replace the r2p sheath immediately after the patient complained of pain.Arterial spasm might be a possible reason the physician was unable to pass the r2p around the subclavian artery.

Brand Name
R2P DESTINATION SLENDER GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton, md
MDR Report Key10148132
Report Number1118880-2020-00130
Device Sequence Number2240624
Product Code DYB
UDI-Device Identifier00389701011561
UDI-Public00389701011561
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C15W
Device Lot NumberWG13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2020
Initial Date Received by Manufacturer 05/21/2020
Supplement Date Received by Manufacturer07/01/2020
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RADIFOCUS GUIDEWIRE